MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS
Model Number HOYA ISERT 250 (+25.00 OD)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two product serial numbers were reported in association with two events during the same surgery.The serial numbers are: (b)(4).One event involved a product malfunction with no patient contact.This was determined to not be mdr reportable.The other event involved an explanted lens for which the incision was enlarged.This was determined to be an mdr reportable event.Several attempts have been made to clarify which product serial number is associated with the mdr reportable event, however at this time, it is still unknown which serial number applies to the reportable event.Therefore, we are including both serial numbers in the initial mdr report until clarification is received.Complaint evaluation details from (b)(4) - for s/n: (b)(4): the lens was ejected out from the injector tip.The slider and the rod could advance fully.The blue pmma tip was broken from the trailing haptic and was not returned.Trace of lubricant was found inside the injector tip.No abnormalities were found in production and inspection records of the product.Root cause was not determined.For s/n: (b)(4): the lens was ejected out from the injector tip.The optic was broken into 2 pieces and a broken part of the optic and the trailing haptic were not returned.The slider and the rod could advance fully.Trace of lubricant was found inside the injector tip.No abnormalities were found in production and inspection records of the product.Root cause was not determined.(b)(4).
 
Event or Problem Description
Initially received a report stating the haptic broke during ejection.Subsequently, the haptic for the backup lens also broke during ejection with patient contact.No other information was available at that time.On november 2, 2016 additional information was received indicating that the initial iol was removed intraoperatively using graspers and an iol cutter after increasing the size of incision with a 15 deg blade.This occurred without incident.A second iol was attempted to insert but while checking the iol, it too, had a truncated trailing haptic.This iol was not inserted into the eye.Subsequently an alcon iol was inserted without incident.The patient did well and was informed.There were no other complications.

Brand Name
HOYA ISERT 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch road
suite 250
chino hills CA 91709
MDR Report Key6107726
Report Number3006723646-2016-00022
Device Sequence Number1155032
Product Code HQL
UDI-Device Identifier04547480480886
UDI-Public04547480480886
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberHOYA ISERT 250 (+25.00 OD)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2016
Initial Report FDA Received Date11/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;